Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 50, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2002, 3:37 PM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2002, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 13, 2002, 6:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 131937 FFWPBZ PAC051-132230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 335 PM EDT THU JUN 13 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN PENNSYLVANIA * UNTIL 630 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED 1.5 TO 2.0 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF SOUTHEAST FAYETTE COUNTY IN THE PAST HOUR. THE HEAVIEST RAIN HAS OCCURRED OVER THE CHESTNUT RIDGES TO THE EAST OF FAIRCHANCE NEAR WHARTON FURNACE. MORE RAIN WILL BE MOVING INTO FAYETTE COUNTY DURING THE EVENING HOURS. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
1 follow-up statement
000 WGUS71 KPBZ 132146 FFSPBZ PAC051-WVC061-132215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 545 PM EDT THU JUN 13 2002 THE FLASH FLOOD WARNINGS FOR FAYETTE COUNTY IN SOUTHWESTERN PENNSYLVANIA AND MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA HAVE BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:58 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 13, 2:58 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 258 PM EDT THU JUN 13 2002 FLOOD WATCH OUT FOR COUNTIES SOUTH AND EAST OF PITTSBURGH. REPORTS OF FLOODING HAVE BEEN RECEIVED AND ADDITIONAL RAIN ANTICIPATED TONIGHT. WSR-88D SHOWS A LINE OF SHOWERS AND THUNDERSTORMS FROM THE RIDGES OF PA SOUTHWEST TO SOUTH CENTRAL OHIO. THESE STORMS ARE MOVING EASTWARD AND THE AREA IN SOUTH CENTRAL OHIO SHOULD PASS RIGHT OVER THE SAME COUNTIES THAT ARE REPORTING FLOODING NOW. THE UPPER LEVEL LOW IS FORECAST TO SETTLE OVER THE GREAT LAKES. THIS WILL KEEP THE THREAT OF SHOWERS AND POSSIBLY THUNDERSTORMS IN THE AREA THROUGH SUNDAY. THIS LOW WILL ALSO PROVIDE BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND AND LOTS OF CLOUDS. HIGH PRESSURE RETURNS ON MONDAY BRINGING MORE SEASONAL CONDITIONS AGAIN. FCSTID = 66 PIT 63 74 57 68 / 60 40 60 60 HLG 64 75 58 69 / 60 40 60 60 MGW 65 76 58 70 / 60 40 60 60 ZZV 65 76 58 70 / 60 30 60 60 PHD 64 75 57 69 / 60 30 60 60 FKL 59 71 53 65 / 60 50 60 60 DUJ 58 70 52 64 / 60 50 60 60 LBE 62 73 55 67 / 70 50 60 60 BTP 62 73 56 67 / 60 40 60 60 IDI 61 72 54 66 / 70 50 60 60 ODM 57 72 50 66 / 70 50 60 60 .PBZ... MD...FLOOD WATCH FOR THIS EVENING FOR ZONE MDZ001. OH...FLOOD WATCH FOR THIS EVENING FOR ZONES OHZ059...OHZ068>069. PA...FLOOD WATCH FOR THIS EVENING FOR ZONES PAZ023...PAZ029>032. WV...FLOOD WATCH FOR THIS EVENING FOR ZONES WVZ003>004...WVZ012... WVZ021>023...WVZ041. CAT
In the hours before
Special weather statement, Jun 13, 11:27 AM EDT, 4 hours 10 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-132130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1127 AM EDT THU JUN 13 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND WILL BECOME MORE NUMEROUS TONIGHT. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING. HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE BIGGEST THREAT IS LOCATED NEAR THE CITY OF PITTSBURGH AND SOUTH. SKYWARN ACTIVATION MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Local storm report, Jun 13, 1:48 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
148 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM SOMERTON OH FLASH FLOODS
06/13/02 BELMONT STATE ROUTE 800
FLOODEDREPORTED BY
EMERGENCY MANAGEMENT
1235 PM INDIAN HEAD PA FLASH FLOODS
06/13/02 FAYETTE STREAM AND BASEMENT
FLOODINGREPORTED BY SKYWARN
SPOTTERS
0120 PM CHARLEROI PA FLASH FLOODS
06/13/02 WASHINGTON STATE ROUTE 71
CLOSEDREPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 13, 2:21 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
221 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM WAYNESBURG PA FLASH FLOODS
06/13/02 GREENE ROAD FLOODING. ONE ROAD
CLOSED. REPORTED BY LAW
ENFORCEMENTLocal storm report, Jun 13, 2:32 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
232 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM WAYNESBURG PA FLASH FLOODS
06/13/02 GREENE ROAD FLOODING. ONE ROAD
CLOSED. REPORTED BY LAW
ENFORCEMENT
0220 PM BLAIRSVILLE PA FLASH FLOODS
06/13/02 INDIANA ROAD FLOODING.REPORTED BY
LAW ENFORCEMENT
0223 PM CLYMER PA FLASH FLOODS
06/13/02 INDIANA ROAD FLOODINGREPORTED BY
LAW ENFORCEMENTLocal storm report, Jun 13, 2:43 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
243 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM WAYNESBURG PA FLASH FLOODS
06/13/02 GREENE ROAD FLOODING. ONE ROAD
CLOSED. REPORTED BY LAW
ENFORCEMENT
0220 PM BLAIRSVILLE PA FLASH FLOODS
06/13/02 INDIANA ROAD FLOODING.REPORTED BY
LAW ENFORCEMENT
0223 PM CLYMER PA FLASH FLOODS
06/13/02 INDIANA ROAD FLOODINGREPORTED BY
LAW ENFORCEMENT
0242 PM BEALLSVILLE OH FLASH FLOODS
06/13/02 MONROE BASEMENT FLOODING REPORTED
BY SKYWARN SPOTTERSLocal storm report, Jun 13, 3:02 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
302 PM EDT THU JUN 13 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0218 PM WAYNESBURG PA FLASH FLOODS
06/13/02 GREENE ROAD FLOODING. ONE ROAD
CLOSED. REPORTED BY LAW
ENFORCEMENT
0220 PM BLAIRSVILLE PA FLASH FLOODS
06/13/02 INDIANA ROAD FLOODING.REPORTED BY
LAW ENFORCEMENT
0223 PM CLYMER PA FLASH FLOODS
06/13/02 INDIANA ROAD FLOODINGREPORTED BY
LAW ENFORCEMENT
0242 PM BEALLSVILLE OH FLASH FLOODS
06/13/02 MONROE BASEMENT FLOODING REPORTED
BY SKYWARN SPOTTERS
0210 PM BEALLSVILLE OH FLASH FLOODS
06/13/02 MONROE SEVERAL ROADS COVERED WITH
WATER. REPORTED BY PUBLICThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:43 PM EDT | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Jun 13, 12:56 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
| Jun 13, 1:19 PM EDT | Flash Flood Warning | PBZ | Washington | 3 hr |
| Jun 13, 1:41 PM EDT | Flash Flood Warning | PBZ | Indiana | 3 hr |
| Jun 13, 2:12 PM EDT | Flash Flood Warning | PBZ | Greene | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.